Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 13, 2006, 2:46 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 2:46 PM MDT (20:46 UTC)
- Expired
- Apr 13, 2006, 8:08 PM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4051 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 132046 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 246 PM MDT THU APR 13 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR DRY FUELS... .A VERY WARM AND DRY AIRMASS REMAINS OVER THE REGION. RELATIVE HUMIDITIES HAVE FALLEN BELOW 10 PERCENT AND WINDS HAVE PICKED UP TO 10 TO 20 MPH WITH SOME AREAS REPORTING HIGHER GUSTS. THE COMBINATION OF VERY DRY AIR ALONG WITH DRY FUELS WILL BRING THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH COZ252>254-140300- /O.NEW.KGLD.FW.W.0009.060413T2046Z-060414T0300Z/ YUMA-KIT CARSON-CHEYENNE CO- 246 PM MDT THU APR 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH INCLUDES FIRE WEATHER ZONES 252...253 AND 254 IN EAST CENTRAL COLORADO. RELATIVE HUMIDITY LEVELS HAVE FALLEN BELOW 10 PERCENT ACROSS THE WARNED AREA THIS AFTERNOON. THIS COMBINED WITH DRY FUELS AND WINDS INCREASING TO 10 TO 20 MPH WITH SOME HIGHER GUSTS CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CLK
2 follow-up statements
000 WWUS83 KGLD 132204 CCA RFWGLD RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MDT THU APR 13 2006 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR DRY FUELS... .A VERY WARM AND DRY AIRMASS REMAINS OVER THE REGION. RELATIVE HUMIDITIES HAVE FALLEN BELOW 10 PERCENT AND WINDS HAVE PICKED UP TO 10 TO 20 MPH WITH SOME AREAS REPORTING HIGHER GUSTS. THE COMBINATION OF VERY DRY AIR ALONG WITH DRY FUELS WILL BRING THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH COZ252>254-140300- /O.COR.KGLD.FW.W.0009.060413T2204Z-060414T0300Z/ YUMA-KIT CARSON-CHEYENNE CO- 404 PM MDT THU APR 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES FIRE WEATHER ZONES 252...253 AND 254 IN EAST CENTRAL COLORADO. RELATIVE HUMIDITY LEVELS HAVE FALLEN BELOW 10 PERCENT ACROSS THE WARNED AREA THIS AFTERNOON. THIS COMBINED WITH DRY FUELS AND WINDS INCREASING TO 10 TO 20 MPH WITH SOME HIGHER GUSTS CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MCGUIRE
000 WWUS83 KGLD 140208 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 808 PM MDT THU APR 13 2006 COZ252>254-140315- /O.CAN.KGLD.FW.W.0009.000000T0000Z-060414T0300Z/ YUMA-KIT CARSON-CHEYENNE CO- 808 PM MDT THU APR 13 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RECOVERED AND WILL CONTINUE TO INCREASE AS TEMPERATURES FALL THIS EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MWM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 13, 2:43 PM MDT, 3 minutes earlier.
Area forecast discussion, Apr 13, 2:43 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 243 PM MDT THU APR 13 2006 .DISCUSSION... WATER VAPOR IMAGERY CONTINUED TO INDICATE RIDGE BUILDING NORTH ACROSS THE CENTRAL PLAINS WITH STRONG DRYING ACROSS COLORADO AND KANSAS. CUT OFF LOW CONTINUED TO SIT OFF THE COAST OF BAJA CALIFORNIA...WITH ANOTHER STRONG SHORT WAVE TROUGH SLIDING SOUTH OF ALASKA. AT THE SFC...RIDGE AXIS WAS CENTERED ACROSS WESTERN CWA WITH TROUGH DEVELOPING ALONG THE EAST COLORADO PLAINS. MODEL INITIALIZATION DOESNT SEEM TO GIVE AN ADVANTAGE TO ANY ONE MODEL OVER THE OTHER...AND DIFFERENCES APPEAR TO BE VERY MINOR THROUGH THE SHORT TERM. HOWEVER...WITH SUCH A STRONG SYSTEM AND LOW STATIC STABILITY AHEAD OF IT PREFER THE STRONGER LOW PRESSURE AT THE SFC DEPICTED BY THE NAM AND UKMET. TONIGHT-TOMORROW NIGHT...WEAK COLD FRONT SLIDES ACROSS THE AREA OVERNIGHT. STRONG CONVERGENCE DEVELOPS ALONG THE BOUNDARY OVERNIGHT AS LLJ GETS GOING. BUFKIT SOUNDINGS SHOWING WEAK INSTABILITY ALOFT WITH ONLY MODEST CAP. DESPITE THE INSTABILTY...ANY PRECIP THAT COULD POSSIBLY DEVELOP WOULD FALL THROUGH A VERY DRY...VERY THICK LAYER SO WILL NOT MENTION ANY POSSIBLE TSTRM TONIGHT. BY FRIDAY AFTERNOON...BOUNDARY SHOULD BE WELL TO OUR SOUTH LIMITING ANY THUNDER THREAT. AS UPPER LOW APPROACHES THE AREA...BOUNDARY WILL BEGIN TO LIFT NORTH AS A WARM FRONT THROUGH THE NIGHT AND BE LOCATED ACROSS THE NORTHERN CWA BY MORNING. INSTABILTY AND CAPPING LOOKS BETTER OVERNIGHT AND WITH ISENTROPIC ASCENT AHEAD OF THIS FRONT CANT RULE A THUNDERSTORM OR TWO OUT. STILL WORRIED ABOUT DRY AIR SO WILL ONLY GO 20-30 POPS. SATURDAY-SUNDAY...STRONG SHORTWAVE TROUGH WILL OVERSPREAD THE CWA ON SATURDAY. MAIN QUESTION WILL BE WHERE EXACTLY WARM FRONT AND DRYLINE SET UP. AT THIS TIME LOOKS LIKE BOTH FEATURES WILL BE JUST TO THE NORTH AND EAST OF THE CWA BY THE AFTERNOON. INTERESTING TO SEE AN ACTUAL TROWAL SIGNATURE ON THE BACKSIDE OF THIS SYSTEM...WITH SOME ELEVATED INSTABILITY ASSOCIATED WITH IT. DESPITE POOR LOCATION OF FRONT FOR THE CWA...THINK WRAP AROUND POTENTIAL IS ENOUGH TO UP POPS ACROSS THE NORTH. WAVE QUICKLY MOVES OFF TO THE NORTH SATURDAY NIGHT WITH SHORTWAVE RIDGING/DRYING BUILDING INTO THE REGION BRINGING AN END TO PRECIPITATION. STRONG WINDS ONCE AGAIN LOOK LIKELY ACROSS THE AREA AS SFC LOW DEVELOPS TO THE NORTH. NOT PLANNING ANY HIGHLIGHTS AT THIS TIME...BUT WIND ADVISORY LEVEL WINDS DO LOOK LIKELY ON THE SOUTH AND WEST SIDE OF THE LOW ON SAT AFTERNOON AND EVENING. IN THE EXTENDED...MEDIUM RANGE MODELS REALLY BEGINNING TO STRUGGLE WITH SYNOPTIC PATTERN THROUGH THE BEGINNING OF THE WEEK. ALL MODELS POINTING TO TROUGHING DEVELOPING ACROSS THE CENTRAL AND NORTHERN CONUS...BUT VARY GREATLY IN THE DETAILS AND STRENGTH OF THE SYSTEM. ENSEMBLE GUIDANCE REPRESENTS THIS SPREAD WELL...AS SHOWS JUST ABOUT EVERY POSSIBLE SOLUTION FOR H5 TROUGH BY 00Z TUES. BUT FOR THE MOST PART THEY AGREE THAT A SIG TROUGH WILL DEVELOP ACROSS THE AREA AND WILL GO ALONG THAT ROUTE FOR EXT FORECAST. ALTHOUGH NOT OVERLY IMPRESSED WITH 00Z GFS SOLUTION SEEMS LIKE THE BEST STARTING POINT FOR GRIDDED FIELDS...BUT WILL GO WITH MUCH SLOWER TROUGH PROGRESSION AS ENSEMBLE CLUSTERING IS POINTING IN THIS DIRECTION. WITH ALL THE UNCERTAINTY...WILL NOT MENTION ANY PRECIP CHANCES DESPITE LARGE SYSTEM CROSSING THE AREA MONDAY NIGHT AND TUESDAY. CURRENT FORECAST ON TRACK INITIALLY...BUT WILL START COOLING THINGS OFF FOR THE BEGINNING OF THE WEEK AS STRONG TROUGH ACROSS THE NORTHERN PLAINS WILL ALLOW FOR MUCH COOLER AIR TO FILTER INTO THE CWA. && .FIRE WX...FULL DIURNAL MIXING HAS ALLOWED WIND GUSTS OF 20 TO 25 MPH TO DEVELOP ACROSS EASTERN COLORADO AS RHS HAVE FALLEN TO 10 PERCENT OR LESS. WITH A FEW SPOTS GETTING SUSTAINED NEAR 20 MPH WILL ISSUE RED FLAG WARNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...RED FLAG WARNING UNTIL 9 PM TONIGHT FOR COZ252-COZ252-COZ253. && JRM
Hazardous weather outlook, Apr 13, 10:35 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT THU APR 13 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1135 AM CDT THU APR 13 2006 /1035 AM MDT THU APR 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE AN EXTREME FIRE DANGER ACROSS MUCH OF THE TRI-STATE REGION. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY...MAINLY NORTH OF INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. CLK
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.